Alert archive / Kansas / Special Weather Statements in 2017
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 19, 2017, 7:31 PM CDT for Barber County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2017, 7:31 PM CDT (00:31 UTC)
- Expired
- Aug 19, 2017, 8:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Dodge City, KS
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 52 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2757 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252 WWUS83 KDDC 200031 SPSDDC Special Weather Statement National Weather Service Dodge City KS 731 PM CDT SAT AUG 19 2017 KSZ090-200130- Barber KS- 731 PM CDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBER COUNTY UNTIL 830 PM CDT... At 731 PM CDT, Doppler radar was tracking a strong thunderstorm near Kiowa, moving northeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Kiowa, Sharon and Hazelton. LAT...LON 3700 9855 3734 9837 3733 9835 3700 9835 TIME...MOT...LOC 0031Z 209DEG 14KT 3699 9846 $$ GERARD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 19, 6:48 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 19, 6:48 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 648 PM CDT Sat Aug 19 2017 ...UPDATED AVIATION... .SHORT TERM...(This evening through Sunday) Issued at 256 PM CDT Sat Aug 19 2017 Late day instability near a surface boundary across eastern Colorado and northwest Kansas will give way to some widely scattered thunderstorms through early this evening as an upper level trough, located over southern Wyoming at 12z Saturday, moves across northeast Colorado and northwest Kansas. These storms that do develop in this area this afternoon will move northeast and weaken towards sunset. As the upper trough crosses northern Kansas early this evening there will also be a chance for convection across north central Kansas. These storms will have a better chance for continuing into the overnight period given the location of the 0-1KM Theta-e ridge axis and 850mb warm air advection ahead of the upper wave. A few of these storms early this evening will be capable of producing strong gusty winds and hail up to the size of quarters. On Sunday a surface trough will still be located over eastern Colorado and a cold front will move into northern Kansas by late day as an upper level trough crosses the norther Plains. Just south of this cold front unseasonably warm temperatures will continue and based on the 24 hour temperature trends from 00z Sunday to 00z Monday. The highs Sunday afternoon are expected to range from the mid to upper 90s...especially in west central and north central Kansas. The cooler temperatures will be located in extreme southwest Kansas. .LONG TERM...(Sunday night through Saturday) Issued at 256 PM CDT Sat Aug 19 2017 An upper high will be located over the eastern Southern Plains late this weekend and a southwesterly flow can be expected from Old Mexico to the West Central Highs Plains. This southwesterly flow will begin to draw a deeper layer of moisture northward and several subtle upper waves embedded in this flow are forecast to cross western Kansas Sunday evening and again on Monday. A chance for thunderstorms, some capable of producing heavy rainfall, will be possible as any one of these upper level waves pass. At this time it appears the better chances for convection for western Kansas will be late Monday based on the location of a surface boundary late Monday and the timing of one of these upper level disturbances crossing the West Central High Plains. The chance for convection will continue on Tuesday as surface cold front crosses southwest Kansas during the day and a northern branch upper level trough exits the Rockies and begins to cross the Central and Northern Plains. This surface boundary will slowly move south into northern Oklahoma Tuesday night and behind this surface boundary a surface ridge axis will begin to build into the Central Plains as an upper level ridge axis develops along the Rockies. There will continue to be a chance for convection along this boundary as it moves south late Tuesday and Tuesday night and there will still be a chance for storms near the Oklahoma border through Tuesday night. On Wednesday the cold front is expected to be located in the Panhandle of Texas and across southern Oklahoma. The chance for mid to late week convection will be shifted west/southwest to a developing trough of low pressure over eastern Colorado as a southerly up slope flow develop ahead of this boundary across eastern Colorado and southwest Kansas. Any precipitation chances mid will primarily be focused to extreme southwest Kansas and near the Colorado border. Precipitation chances then appear to improve late week as a stronger upper level trough exits the Rockies and moves out into the West Central High Plains. As for temperatures...Unseasonably warm conditions can be expected across western Kansas until the cold front passes on Tuesday. After this frontal passes the next shot off cooler air will filter into western Kansas. Highs mid to late week will be only in the 80s. Lows could possibly fall back into the 50s Wednesday night and possibly even Thursday night. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 631 PM CDT Sat Aug 19 2017 Thunderstorm chances increase for KHYS overnight as a system passes through north central Kansas. With low confidence on the storms reaching the terminal, left VCTS from 3 to 7Z. In addition, low level wind shear expected at KHYS from 7 to 9Z. Otherwise VFR conditions prevail at all sites through the morning. Tomorrow, winds become gusty at all sites after 15Z as low pressure builds in eastern Colorado. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 97 71 91 / 10 10 20 30 GCK 67 98 69 88 / 10 10 10 20 EHA 66 91 66 86 / 20 10 20 30 LBL 70 95 69 89 / 10 10 10 30 HYS 70 97 71 91 / 30 10 20 30 P28 72 98 74 94 / 10 10 10 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Reynolds
Hazardous weather outlook, Aug 19, 4:29 AM CDT, 15 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 429 AM CDT Sat Aug 19 2017 KSZ030-031-043>046-061>066-074>081-084>090-200930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 429 AM CDT Sat Aug 19 2017 /329 AM MDT Sat Aug 19 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Isolated to widely scattered thunderstorms are expected to develop along a leeside trough near the Colorado border. Severe weather potential is low, although the strongest storm may produce marginally severe hail size to around the size of quarters. More organized thunderstorm activity will be confined to areas generally north of I-70 toward the Nebraska border, later in the evening. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- The best chance for organized thunderstorm activity will be Monday Night into early Tuesday as a subtropical disturbance interacts with an advancing polar front. The severe weather potential is currently forecast to be rather low. Days 2-7 Hazards ---------------- * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Excessive heat: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Aug 19, 7:31 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 731 PM CDT SAT AUG 19 2017 KSZ090-200130- Barber KS- 731 PM CDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBER COUNTY UNTIL 830 PM CDT... At 731 PM CDT, Doppler radar was tracking a strong thunderstorm near Kiowa, moving northeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Kiowa, Sharon and Hazelton. LAT...LON 3700 9855 3734 9837 3733 9835 3700 9835 TIME...MOT...LOC 0031Z 209DEG 14KT 3699 9846 GERARD
Nearby
Special Weather Statements in Kansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.